On a problem of slender, slightly hyperbolic, shells suggested by Torroja's structures



Downloads per month over past year

Díaz Díaz, Jesús Ildefonso and Sánchez Palencia, Evariste (2007) On a problem of slender, slightly hyperbolic, shells suggested by Torroja's structures. Asymptotic Analysis, 52 (3-4). pp. 259-297. ISSN 0921-7134

[thumbnail of 20.pdf] PDF
Restringido a Repository staff only


Official URL: http://iospress.metapress.com/content/h512814106k1wk63/fulltext.pdf


We study the rigidification phenomenon for several thin slender bodies or shells, with a small curvature in the transversal direction to the main length, for which the propagation of singularities through the characteristics is of parabolic type. The asymptotic behavior is obtained starting with the two-dimensional Love–Kirchoff theory of plates. We consider, in a progressive study, a starting basic geometry, we pass then to consider the “V-shaped” structure formed by two slender plates pasted together along two long edges forming a small angle between their planes and, finally, we analyze the periodic extension to a infinite slab. We introduce a scalar potential φ and prove that the equation and constrains satisfied by the limit displacements are equivalent to a parabolic higher-order equation for φ. We get some global informations on φ, some on them easely associated to the different momenta and others of a different nature. Finally, we study the associate obstacle problem and obtain a global comparison result between the third component of the displacements with and without obstacle.

Item Type:Article
Uncontrolled Keywords:thin shells, V-shaped structures, asymptotic behavior, scalar potential, parabolic higher-order equations, one-side problems
Subjects:Sciences > Mathematics > Differential geometry
Sciences > Mathematics > Differential equations
ID Code:15137
Deposited On:08 May 2012 08:49
Last Modified:18 Feb 2019 12:23

Origin of downloads

Repository Staff Only: item control page